Hail, Coconino
- When
- July 20, 4:45 PM MST
- Where
- Coconino County, Mormon Lake
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.917, -111.467
One half to three-quarter inch diameter hail covered the ground near Kinnikinick Lake.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 20, 3:15 PM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST THU JUL 20 2006 .SYNOPSIS...A MOIST AIRMASS WILL REMAIN ACROSS NORTHERN ARIZONA THROUGH THIS WEEK...BRINGING THE DAILY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. SLIGHT DRYING CAN BE EXPECTED FOR FRIDAY...WITH AN UPSWING IN THE AMOUNT OF MOISTURE EXPECTED DURING THE UPCOMING WEEKEND. && .DISCUSSION...AFTERNOON CONVECTION STARTING PRETTY MUCH AS EXPECTED EXCEPT IN THE EAST WHERE COVERAGE THERE WAS LESS THAN ANTICIPATED. RELATIVELY DRIER AIR ALREADY INFILTRATING THE COUNTY WARNING AREA IN THE EAST PER THE SATELLITE PW IMAGERY. SFC DEWPOINTS OUT EAST HAVE DROPPED INTO THE LOWER 40S THIS AFTERNOON AS WELL. THIS HAD THE EFFECT OF LIMITING THIS AREA TO JUST A FEW ISOLATED THUNDERSTORMS. SOMEWHAT MORE ACTIVE WEATHER CAN BE SEEN IN THE WEST ON SATELLITE...MAINLY WEST FROM THE GRAND CANYON TO A LINE SOUTH TO FLAGSTAFF. A STRONG H5 RIDGE WILL BEGIN TO TRACK WEST OVER THE NEXT DAY AND IS FORECAST TO BE OVER NORTHERN NEVADA LATER TONIGHT INTO FRIDAY. DRIER AIR WILL CONTINUE TO MOVE WEST FROM NEW MEXICO INTO THE NORTHLAND THIS EVENING AND WILL HELP TO DECREASE THUNDERSTORM COVERAGE FOR TOMORROW AFTERNOON. TEMPERATURES SHOULD WARM A COUPLE OF DEGREES COMPARED TO TODAY BASED ON FEWER STORMS OVER THE REGION. BY SATURDAY...THE H5 RIDGE IS EXPECTED TO BE OVER NORTHERN UTAH WHICH WILL BRING A NORTHEASTERLY FLOW TO THE STATE. A WEAK SHORTWAVE AND ACCOMPANYING MOISTURE WILL BEGIN TO MOVE OVER THE AREA DURING THE MORNING TO AFTERNOON HOURS...WHICH SHOULD SERVE TO MOISTEN UP THE ATMOSPHERE AND BRING ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY TO THE NORTHCOUNTRY. FOR SUNDAY AND BEYOND...THE RIDGE WOBBLES OVER THE GREAT BASIN AND MOISTURE REMAINS PLENTIFUL...MEANING A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS REMAIN ON TAP FOR THE NORTHLAND. CK && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN INTENSITY AND COVERAGE THIS AFTERNOON AND EVENING... THEN SLOWLY DIMINISH OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DB && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU JUL 20 2006 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE MORNING TO EARLY AFTERNOON HOURS ACROSS THE REGION. UPPER LEVEL FLOW WILL REMAIN LIGHT AGAIN TODAY AND WITH A MOIST AIRMASS STILL IN PLACE...ESPECIALLY IN THE WESTERN PART OF THE AREA...ISOLATED FLOODING FROM EXCESSIVE RAINFALL IS POSSIBLE THIS AFTERNOON. THE THREAT WILL PRIMARILY BE WEST OF A LINE RUNNING FROM THE GRAND CANYON TO PAYSON. THERE IS ALSO AN ISOLATED THREAT FOR STRONG WINDS AND SMALL HAIL OVER THE EASTERN PORTIONS OF THE COUNTY WARNING AREA...MAINLY IN EASTERN NAVAJO AND ALL OF APACHE COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE AND INSTABILITY WILL REMAIN IN SUFFICIENT QUANTITIES OVER NORTHERN ARIZONA SUCH THAT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 45 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 hail. Local standard time, as filed.
One half to three-quarter inch diameter hail covered the ground near Kinnikinick Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5527236.